NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, January 18, 2017
Hi I am very concerned would you please answer my question. I took doxycycline for 10 days. After that I waited 10 more days for my body to clear the doxycycline. After that I continued breastfeeding. Is there any chance of tooth discoloration in my baby due to this. thank you
Doxycycline, when used short term, for example a few weeks, is not contraindicated with breastfeeding. Prolonged or chronic use for example several months, theoretically could stain teeth and slow bone growth due to the small amount that is transferred to the infant through breast milk. There are no case reports of this actually happening, however, caution is advised. In your case, the 10 day course would be considered short, and therefore, there is no need to worry about it. It is certainly out of your system by now, and has been since 1 to 2 days after you stopped taking it. Please be assured that resuming breastfeeding is completely safe at this time.
Jeanne L Ballard, MD, FAAP, FABM
Professor Emeritus, Pediatrics, Obstetrics and Gynecology
College of Medicine
University of Cincinnati